International Journal of Mathematics and Mathematical Sciences (Jan 1999)

A short proof of an identity of Sylvester

  • Gaurav Bhatngar

DOI
https://doi.org/10.1155/s0161171299224313
Journal volume & issue
Vol. 22, no. 2
pp. 431 – 435

Abstract

Read online

We present two short proofs of an identity found by Sylvester and rediscovered by Louck. The first proof is an elementary version of Knuth's proof and is analogous to Macdonald's proof of a related identity of Milne. The second is Sylvester's own proof of his identity.

Keywords